ArticleCureus2025
Tumor Necrosis Factor-Alpha Inhibitor-Induced Sarcoid-Like Reaction in a Patient With Juvenile Idiopathic Arthritis: A Case Report.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- Tumor necrosis factor inhibitor-related autoimmune disorders in pediatric rheumatology practice: a multicenter nationwide study.Pediatric rheumatology online journal · 2026Article
- Lymphocyte signal transduction defects in cutaneous sarcoidosis and implications for treatment.Frontiers in immunology · 2026Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Tumor necrosis factor-alpha (TNF-α) inhibitors are effective biologic disease-modifying antirheumatic drugs (bDMARDs) commonly used to treat various inflammatory conditions. While generally considered safe, these agents have been associated with paradoxical immune-mediated adverse effects, including sarcoid-like reactions. We present the case of a 24-year-old male with juvenile idiopathic arthritis (JIA) who developed pulmonary manifestations of a sarcoid-like reaction while on adalimumab therapy. The patient presented with progressive dyspnea, and imaging revealed diffuse bilateral ground-glass opacities with hilar lymphadenopathy. Endobronchial ultrasound-guided biopsy confirmed non-necrotizing granulomas with giant cells and eosinophils, consistent with a sarcoid-like reaction. Following discontinuation of adalimumab and initiation of methotrexate and prednisone therapy, the patient showed significant clinical and radiological improvement. This case highlights the importance of considering paradoxical drug reactions in patients on TNF-α inhibitors who present with respiratory symptoms and emphasizes the need for prompt diagnosis and appropriate management.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.